Alert archive / California / Frost Advisories in 2010

Frost Advisory 2, NWS Eureka, CA

March 10, 2010

NWS Eureka, CA issued this frost advisory at Mar 10, 2010, 2:59 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 2:59 AM PST (10:59 UTC)
Expired
Mar 10, 2010, 8:00 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WWUS76 KEKA 101059
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
259 AM PST WED MAR 10 2010



CAZ001-002-101600-
/O.NEW.KEKA.FR.Y.0002.100310T1059Z-100310T1600Z/
REDWOOD COAST-MENDOCINO COAST-
259 AM PST WED MAR 10 2010

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* CLEARING SKIES EARLY THIS MORNING AS SHOWER COVERAGE DIMINISHES
  ALLOWING TEMPERATURES TO DROP TO THE MID 30S ALONG THE COAST.
  TEMPS WILL BEGIN TO RISE AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 9, 8:11 PM PST, 6 hours 48 minutes earlier.

Area forecast discussion, Mar 9, 8:11 PM PST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
811 PM PST TUE MAR 9 2010

.SYNOPSIS...A STORM SYSTEM WILL BRING RAIN AND SNOW TO THE REGION OVERNIGHT.
THE NEXT STORM IS EXPECTED TO BRING MORE PRECIPITATION TO THE NORTH
COAST ON FRIDAY.

&&

.UPDATE...THUNDERSTORMS LINED UP ALONG A COLD FRONT HAVE DISSIPATED
WITH RAIN AND SNOW SHOWERS DOMINATING THE WX PICTURE FOR THE
REMAINDER OF THE NIGHT. SNOW HAS BEEN REPORTED AS LOW AS 1500 FT IN
DEL NORTE CO AND 2000 FT IN MENDOCINO CO. THE CURRENT WINTER WX
ADVISORY STILL LOOKS ON TRACK WITH SEVERAL ADDITIONAL INCHES
EXPECTED. JCA

-----------------------------PREVIOUS DISCUSSION---------------------

.DISCUSSION...MID AND UPPER LEVEL CLOUDS AHEAD OF THE APPROACHING
STORM SYSTEM HAVE BEGUN TO STREAM ACROSS NORTHWEST CALIFORNIA THIS
AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THE FRONT ARE BEGINNING
TO AFFECT THE NORTHERN PORTIONS OF THE CWA. WARM AIR ADVECTION HAS
BROUGHT SNOW LEVELS UP TO AROUND 3000 FT THIS AFTERNOON...BUT
BELIEVE THEY WILL DROP BACK DOWN TO 2000 FT OR BELOW AS MODELS SHOW
-13 DEG C TEMPS AT THE 700 MB LEVEL LATER TONIGHT. RFC CONTINUES
WITH QPF TOTALS IN THE 0.25 TO 0.50 INCH RANGE AND UP TO 0.75 OR
MORE IN THE SMITH RIVER BASIN. MOST OF THE QPF WILL BE CONTAINED IN
THE 00-06 UTC TIME PERIOD TONIGHT...ALTHOUGH SHOWERS WILL CONTINUE
THROUGH EARLY WEDNESDAY MORNING...DIMINISHING RAPIDLY AFTER AROUND
12 UTC. WILL ALLOW WINTER WEATHER ADVISORY TO CONTINUE WITH SNOW
LEVELS GENERALLY AROUND 2000 FT BUT EXPECT LOCAL ACCUMULATIONS DOWN
TO 1500 FT WHERE COLDER AIR FROM PREVIOUS SYSTEM HAS REMAINED. ONE
CONCERN IS THAT THE SYSTEM WILL MOVE ACROSS THE AREA FAIRLY RAPIDLY
AND THIS IS THE ONLY FACTOR THAT MIGHT PREVENT SNOW FROM
ACCUMULATING SUBSTANTIALLY. IF THIS OCCURS THEN WE WILL COUNT ON
SNOW AT LOWER ELEVATIONS TO REACH ADVISORY LEVEL.

FOLLOWING THE EXIT OF THIS STORM FURTHER INLAND...AN UPPER RIDGE
WILL BUILD INTO THE EASTERN PACIFIC. THE STABILIZING AIR MASS WILL
ALLOW FOR A BRIEF WARMING AND DRYING TREND WEDNESDAY AFTERNOON AND
MORE SIGNIFICANTLY ON THURSDAY. ANOTHER PACIFIC STORM SYSTEM WILL
APPROACH THE REGION LATE THURSDAY INTO FRIDAY. BASED ON LATEST MODEL
RUNS SHIFTED THE ONSET OF PRECIPITATION TO THURSDAY NIGHT...ALTHOUGH
THE HEAVIER QPF WILL NOT OCCUR UNTIL FRIDAY. MODELS SHOW FAIRLY HIGH
QPF WITH THIS SYSTEM...AROUND 1-2 INCHES AND CLOSE TO 3 INCHES IN
THE SMITH RIVER BASIN. A WARMER AIRMASS WILL KEEP SNOW LEVELS AROUND
5000 TO 5500 FEET SO WINTER HIGHLIGHTS ARE NOT ANTICIPATED. AN UPPER
RIDGE WILL BUILD INTO THE EASTERN PACIFIC ON SATURDAY...AND BEGIN TO
SHIFT EAST ON SUNDAY AS ANOTHER LONG WAVE TROUGH APPROACHES FOR
EARLY NEXT WEEK. MODEL SOLUTIONS CONTINUE TO DIVERGE IN REGARDS TO
TIMING AND INTENSITY OF THIS TROUGH SO CONFIDENCE IS NOT HIGH. MADE
SOME MINOR ADJUSTMENTS LOWER POPS EARLY IN THE WEEK BUT OTHERWISE
LEFT PRECIP CHANCES NEAR CLIMO. CC

&&

.AVIATION...VFR CONDITIONS WILL GRADUALLY DETERIORATE THIS EVENING
AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION. SHOWERS WILL SPREAD
INTO THE AREA NORTH OF CAPE MENDOCINO BY 03Z...AND THEN SOUTHWARD TO
UKI AFTER 06Z. RAIN WILL BE ACCOMPANIED BY MVFR AND PERHAPS BRIEF
IFR CEILINGS AND VISIBILITIES. WINDS WILL BE GUSTY FROM THE SOUTH
AND THEN SHIFT RAPIDLY TO THE WEST AND NORTHWEST. EXPECT WINDS TO
GRADUALLY DIMINISH AFTER MIDNIGHT AS THE FRONT MOVES AWAY TO THE
SOUTHEAST. DJB

&&

.MARINE...A RATHER CHAOTIC PERIOD IN STORE FOR THE NEXT SEVERAL DAYS
AS A SERIES OF INTENSE LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES
CROSS THEIR WAY THROUGH THE NE PACIFIC. THIS AFTERNOON...NORTH WINDS
HAVE BEEN GRADUALLY DIMINISHING ACROSS THE SOUTHERN WATERS...WHILE
SOUTH WINDS HAVE BEEN INCREASING IN THE NORTH. S WINDS WILL CONTINUE
TO RAMP UP THIS AFTERNOON INTO THE EARLY EVENING HOURS AS A COLD
FRONT APPROACHES. IT WILL BE A QUICK HITTER AND WINDS WILL RAPIDLY
SHIFT AROUND THE WEST AND NORTHWEST AFTER FRONTAL PASSAGE THIS
EVENING. IT IS QUITE POSSIBLE THAT WINDS MAY REACH GALE FORCE FOR AT
LEAST A FEW HOURS THIS EVENING...ESPECIALLY ACROSS THE NORTHERN
WATERS IN THE COLD AND UNSTABLE AIR BEHIND THE FRONT. DID MENTION
LOCAL GUSTS TO 35KT...BUT HELD OFF ON HOISTING A GALE WARNING AS THE
DURATION APPEARS TO BE LESS THAN 2 HOURS. A LARGE LONG PERIOD WEST
TO NORTHWEST SWELL WILL CONTINUE TO AFFECT THE WATERS...PEAKING LATE
TONIGHT INTO WEDNESDAY. CURRENT MODEL GUIDANCE SUGGESTS THE SWELL
WILL REACH AROUND 17 FEET AT 14 SECONDS BY EARLY WEDNESDAY. JUST A
SLIGHT INCREASE IN HEIGHTS OR DECREASE IN PERIODS WOULD RESULT IN
THE NEED FOR A HAZARDOUS SEAS WARNING. THE ENP AND SWAN APPEAR TO
HAVE A DECENT HANDLE ON THE INCOMING SWELL...SO WILL HOLD OFF ON
ISSUING ADDITIONAL HEADLINES AT THIS TIME.  ANOTHER LARGE AND LONG
PERIOD SWELL WILL AFFECT THE WATERS LATE WEDNESDAY NIGHT THROUGH
EARLY FRIDAY...WITH THE SWELL LIKELY REMAINING AT OR ABOVE 10 FEET
THROUGH SATURDAY. DJB

 &&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 AM PST WED ABOVE 2000 FT CAZ003-004.

SCA FOR ALL WATERS THROUGH SATURDAY NIGHT.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 9, 2:59 PM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PST TUE MAR 9 2010

CAZ001-002-076-102300-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
259 PM PST TUE MAR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-102300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
259 PM PST TUE MAR 9 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 5:21 PM PSTSpecial Marine WarningEKA24 min
Mar 9, 5:40 PM PSTSpecial Marine WarningEKA35 min
Mar 9, 6:10 PM PSTSpecial Marine WarningEKA35 min
Mar 9, 6:34 PM PSTSpecial Weather StatementEKAHumboldt26 min
Mar 9, 6:37 PM PSTSpecial Marine WarningEKA23 min
Mar 9, 6:59 PM PSTSpecial Weather StatementEKAHumboldt31 min
Mar 10, 1:56 PM PSTGale WarningEKA44 hr
Mar 10, 1:56 PM PSTHazardous Seas WatchEKA44 hr
Mar 10, 2:43 PM PSTFrost AdvisoryEKA17 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.